# SDR CA980908004

- Difficulty date: August 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 180K
- Propeller: Mcauly C2A34C204
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Spreader Bar
- Part number: 3000E
- Condition: Corroded
- Location: Float
- Component: Cap, 3000E
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN) SPREADER BARS AT THE FLOAT WERE SPLIT ON THE RIGHT HAND SIDE IN OUTSIDE TUBING.  CONDITION COULD NOT BE DETECTED WITHOUT DISMANTLING THE FAIRING IN BETWEEN THE FLOATS.  THE INSIDE SLEEVE IN THE ATTACHMENT AREA COVERS THE INSIDE OF THE SPREADER BAR TUBING, AND COVERED THE CORRODED AREA.  CONDITION FOUND BY THE PILOT.  INVESTIGATION REVEALED A SEVERELY WEAKENED STRUCTURE DUE TO A SPLIT IN BOTH SPREADER BARS.
